MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802445
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher and lower than expected vitros ammonia (amon) results were obtained from non-vitros biorad quality control fluids processed using vitros chemistry products amon slides lot 1020-0267-8992 on a vitros 4600 chemistry system.The assignable cause of the higher and lower than expected vitros amon results is an instrument issue related to microslide incubator contamination.Vitros amon lot 1020-0267-8992 results from the biorad control fluids were imprecise.An ortho field engineer (fe) performed service actions on the vitros 4600 system which included the following: - clean the cm/rt hot plate - clean the discard and insert blades - remove and clean all surfaces of the cm/rt evaporation caps - clean the bottom of the cm/rt incubator disk - clean the incubator slots - clean the blade slots the ortho fe also verified the microslide proboscis was in good condition.Post service vitros amon lot 1020-0267-8992 quality control results were within expectation, indicating that the ortho fe actions above resolved the issue.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher and lower than expected vitros ammonia (amon) results were obtained from non-vitros biorad quality control fluids processed using vitros chemistry products amon slides lot 1020-0267-8992 on a vitros 4600 chemistry system.Biorad level 2 lot 54430 results of 162.3, 162.8, 158.4, 63.2, 67.7, 67.9 umol/l versus the expected result of 92.0 umol/l biorad level 3 lot 54430 results of 168.7, 170.5 umol/l versus the expected result of 240.0 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher and lower than expected vitros amon results were obtained when processing control fluids.No results were reported out of the laboratory.There have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 4600 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key23003720
Report Number1319681-2025-00042
Device Sequence Number9619413
Product Code JJE
UDI-Device Identifier10758750012343
UDI-Public(01)10758750012343
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802445
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Initial Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown